Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 75, NWS Corpus Christi, TX

June 29, 2004Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 29, 2004, 11:27 PM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2004, 11:27 PM CDT (04:27 UTC)
Expired
Jun 30, 2004, 1:30 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 180 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1394 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 300428
FFWCRP
TXC479-300630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1127 PM CDT TUE JUN 29 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEBB COUNTY IN TEXAS

* UNTIL 130 AM CDT

* AT 1123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN 21 MILES NORTH OF AGUILARES...OR ABOUT 26 MILES    
  SOUTHEAST OF ENCINAL...MOVING EAST AT 5 MPH.  RADAR RAINFALL       
  ESTIMATES OF 3 TO 5 INCHES HAVE BEEN INDICATED OVER THE AREA.
  AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS STILL POSSIBLE. 

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 2757 9952 2762 9960 2810 9954 2803 9937
          2805 9882 2728 9881 2730 9949

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 8:45 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 29, 8:45 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
845 PM CDT TUE JUN 29 2004

.DISCUSSION...MAIN CONCERN IS FOCUS OF HEAVY RAINFALL.  RADAR IS
SHOWING HEAVIEST RAINFALL OVER WEBB COUNTY AT THIS TIME RIGHT ALONG
AREA OF STRONG SURFACE CONVERGENCE.  ATMOSPHERE HAS BEEN WORKED
OVER SLIGHTLY TODAY BUT STILL A LOT OF MOISTURE AND INSTABILITY TO
SPARE FOR TOMORROW WITH NO CAP TO HOLD THE CONVECTION FROM FORMING.
FEEL THE MAIN THREAT FOR FLOODING TONIGHT WILL BE OVER THE WEST
WHERE SURFCACE CONVERGENCE IS PROGGED TO CONTINUE AND MOISTURE
LEVELS ARE THE HIGHEST. CONVERGENCE ALONG THE COAST TONIGHT WILL AID
IN CREATING SHOWERS/STORMS OVERNIGHT BUT EXPECT THIS ACTIVITY TO BE
MORE SCATTERED IN NATURE AT THIS TIME BUT SHOULD PICK UP BY MORNING.
SINCE FFA IS GOING THROUGH WEDNESDAY...WILL MAINTAIN THE WATCH
ALTHOUGH MAIN THREAT FOR THE EASTERN HALF OF THE CWFA WILL BE
TOMORROW. MID SHIFT CAN RE-EVALUATE FOR MORNING PACKAGE.  NOT A
CLEAR-CUT CASE WEDNESDAY AS GROUNDS ARE QUITE SATURATED BUT STORMS
ARE GENERALLY EXPECTED TO MOVE AND MAIN UPPER SUPPORT IS PRETTY MUCH
NORTH OF CWFA. JUST NO PLACE TO PUT THE WATER HOWEVER. WILL MAKE
SOME MINOR ADJUSTMENTS TO THE FIRST PERIOD BUT OVERALL REMAINDER OF
THE FORECAST LOOKS OK.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH TXZ229>234-239>247 THRU WEDNESDAY.

&&

86/GW...GRIDS
85/BB...MESO
Hazardous weather outlook, Jun 29, 3:01 PM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
301 PM CDT TUE JUN 29 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
301 PM CDT TUE JUN 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TONIGHT

A MOIST AND UNSTABLE AIRMASS OVER SOUTH TEXAS WILL SUPPORT SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY NORTHWEST RIO GRANDE
PLAINS TONIGHT THEN INCREASING ACTIVITY NEAR THE COAST TOWARD EARLY
WEDNESDAY MORNING AND SPREADING WEST AND NORTH THROUGH THE DAY. NO
SEVERE WEATHER IS ANTICIPATED BUT LOCALLY HEAVY RAINFALL IS POSSIBLE
DUE TO THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE. A FLOOD WATCH HAS
BEEN ISSUED AS STORMS ARE EXPECTED TO TRAIN OVER THE SAME AREAS
REPEATEDLY...OVER ALREADY SATURATED GROUND...RESULTING IN A POTENTIAL
FOR FLOODING. RAINFALL TOTALS MAY REACH 2 TO 3 INCHES IN ISOLATED
AREAS...MAINLY OVER THE INLAND LOCATIONS OF SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
WEDNESDAY PRODUCING LOCALLY HEAVY RAINFALL. NO OTHER HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

81

In the hours before

Special weather statement, Jun 29, 9:38 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
938 PM CDT TUE JUN 29 2004

TXZ239-300400-
WEBB-
940 PM CDT TUE JUN 29 2004

A STRONG THUNDERSTORM WITH TORRENTIAL RAINS ALONG HIGHWAY 59 OR ABOUT
17 MILES NORTH OF AGUILARES...WILL BE LOCATED ABOUT 13 MILES NORTH OF
OILTON AT 1045 PM. THIS STORM WILL PRODUCE HOURLY RAINFALL RATES AS
HIGH AS 3 INCHES...GUSTY WINDS TO 35 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING AS IT MOVES EAST AT 15 MPH.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/CRP

BB
Local storm report, Jun 29, 10:47 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1047 PM CDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1044 PM     FLOOD            ARTESIA WELLS           28.22N 99.29W
06/29/2004                   LA SALLE           TX   LAW ENFORCEMENT

            WATER COVERING ROAD ON I-35 NEAR MILE MARKER 50

&&

TEXTDEMO

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:46 PM CDTFlash Flood WarningCRPLa Salle, Webb3 hr
Jun 30, 1:30 AM CDTFlash Flood WarningCRPWebb2 hr
Jun 30, 12:17 PM CDTFlash Flood WarningCRPRefugio, San Patricio3 hr
Jun 30, 3:20 PM CDTFlash Flood WarningCRPCalhoun85 min
Jun 30, 4:38 PM CDTFlash Flood WarningCRPMcMullen82 min
Jun 30, 5:44 PM CDTFlash Flood WarningCRPVictoria2 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.